Alert archive / Louisiana / Small Craft Advisories in 2017

Small Craft Advisory 8, NWS Lake Charles, LA

February 24, 2017

NWS Lake Charles, LA issued this small craft advisory at Feb 24, 2017, 4:04 PM CST. It took effect at Feb 24, 2017, 9:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 24, 2017, 4:04 PM CST (22:04 UTC)
In effect from
Feb 24, 2017, 9:00 PM CST
Expired
Feb 25, 2017, 12:00 PM CST
In force
15 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

560 
WHUS74 KLCH 242204
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
404 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

.A COLD LATE THIS EVENING WILL PUSH INTO THE COASTAL WATERS WITH
WINDS BECOMING NORTH AND INCREASING IN SPEEDS THROUGH THE OVERNIGHT
INTO THE LATE HOURS HOURS ON SATURDAY BEFORE TAPERING OFF. SEAS 
WILL BUILD IN RESPONSE TO THE WINDS. WINDS SETTLING DURING THE
AFTERNOON HOURS. 

GMZ450-452-455-470-472-475-250615-
/O.NEW.KLCH.SC.Y.0008.170225T0600Z-170225T1500Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
404 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST SATURDAY. 

* WINDS...20 TO 25 WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
641 
WHUS74 KLCH 250234
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
834 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS UNTIL NOON 
CST SATURDAY...

.A COLD FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT, WITH A
STRONG OFFSHORE FLOW DEVELOPING OVER THE GULF WATERS IN ITS WAKE.
WINDS ARE EXPECTED TO SLOWLY DIMINISH THROUGH THE DAY SATURDAY.

GMZ450-452-455-470-472-475-251100-
/O.EXT.KLCH.SC.Y.0008.170225T0300Z-170225T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
834 PM CST FRI FEB 24 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST SATURDAY...

* WINDS...20 TO 25 WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

13
019 
WHUS74 KLCH 250945
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
345 AM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY IN EFFECT FOR THE GULF WATERS UNTIL NOON
CST SATURDAY...

.STRONG OFFSHORE FLOW WILL CONTINUE IN THE WAKE OF A COLD FRONT 
THAT MOVED THROUGH THE COASTAL WATERS THIS MORNING. WINDS ARE 
EXPECTED TO SLOWLY DIMINISH THROUGH THE DAY.

GMZ450-452-455-470-472-475-251800-
/O.CON.KLCH.SC.Y.0008.000000T0000Z-170225T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
345 AM CST SAT FEB 25 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WINDS...20 TO 25 WITH HIGHER GUSTS

* WAVES/SEAS...4 TO 6 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Feb 24, 11:31 AM CST, 4 hours 33 minutes earlier.

Area forecast discussion, Feb 24, 11:31 AM CST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1131 AM CST Fri Feb 24 2017

.AVIATION...Skies are scattering out, however mvfr ceilings will
still be possible through the next few hours. Tonight a front will
move through with skies clearing. Winds will also veer from SW to
NW behind the front.

&&

.PREV DISCUSSION... /issued 938 AM CST Fri Feb 24 2017/

UPDATE...
Dry frontal system moving into the lakes region of southeast
Texas attm. Frntl sys xpcd to exit s-cntrl La twrds sunset.
Temps look to pop into the 80s before tapering back behind
the sys. Tnght into tmrw looks to return temps back to 30 yr
climo range. Current fcst looks fine.

PREV DISCUSSION... /issued 527 AM CST Fri Feb 24 2017/

AVIATION...
MVFR stratus deck has developed ahead of an approaching cold front
this morning. While southerly winds have remained elevated enough
to prevent widespread fog development, KLFT and KARA have been
experiencing IFR/TEMPO LIFR visibility and ceiling restrictions.
The potential for these restrictions will continue through 16Z
today.

MVFR ceilings will remain in place across the region through this
morning before improving to VFR later this afternoon. Winds will
begin out of the south and shift to the southwest ahead of the
approaching cold front. The front is forecast to pass
KAEX/KBPT/KLCH by 03Z tonight and reach KARA/KLFT by 06Z. Behind
the front will be clear skies and northerly winds through the end
of the forecast period.

PREV DISCUSSION... /issued 255 AM CST Fri Feb 24 2017/

DISCUSSION...
Wx map shows deepening sfc low over the Central Plains with the
cold front across NW AR/SE OK, NC TX moving southeast. Over our
region, modest SE winds have continued offshore and inland over SE
TX/C and SW LA, limiting any marine fog development to a low
cloud base. Where the winds are still light over SC LA,
intermittent patchy to areas of fog/low ceilings. Best chance of
fog development will be near daybreak if the winds let up,
otherwise, not expecting nearly the coverage we had yesterday
morning.

Story today will be near record highs with the southwest flow and
prefrontal compressional warming. Expecting lower to possibly mid
80s along and north of I-10. Record highs today are as follows:

AEX: 83 in 2011
BPT: 90 in 1906 (Record high for February)
LCH: 84 in 1906
LFT: 81 in 2011
ARA: 80 in 2011

The stronger cold front will move through the region late this
evening into Saturday morning. With limited moisture, only going
with 20% over South Central Louisiana, less further west. Behind
the front, temperatures will return to normal values for Saturday
afternoon and Sunday morning with no precipitation.

Cool spell ends quick. By Sunday afternoon, highs rise back into
the 70s and hampered a bit by the expected increasing clouds with
the first of a few upper level disturbances.

Timing of these upper level disturbances have become increasing
difficult as all guidance after 3 days have be incredibly
inconsistent from run to run the last couple of days, including
GFS/ECMWF and most blended guidance. So, our best educated
estimate is the first upper level disturbance bringing the best
chances of showers and thunderstorms Sunday night into Monday. As
we stay in the usually unsettled southwest flow aloft, another
weaker disturbance will give a chance of showers and thunderstorms
Tuesday, with higher chances on Wednesday as the next front passes
through. Whats more probable is that temperatures will continue
to be 10-15 degrees above normal Monday through Wednesday, until
the next cold frontal passage late Wednesday. Confidence expected
to significantly improve for Lundi and Mardi Gras parades over the
weekend as we get closer to the event.

DML

MARINE...
Elevated onshore flow will continue this morning as low pressure deepens
over the Southern Plains. The onshore flow will diminish by this afternoon
an evening as a cold front approaches the area. Strong offshore flow
will develop Friday night into Saturday morning in the wake of the
front, with winds gradually diminishing through the day Saturday.
High pressure will move east through the weekend with onshore flow
returning and strengthening Sunday into Monday as low pressure deepens
over the southern Plains once again. Chances of showers and thunderstorms
return by Sunday evening, with the best chances on Monday and
Wednesday of next week.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  83  46  63  39 /  10  10   0   0
LCH  80  50  66  44 /  10  10   0   0
LFT  80  50  66  42 /  10  20   0   0
BPT  80  50  67  47 /  10  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...05
Hazardous weather outlook, Feb 24, 3:12 AM CST, 12 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
312 AM CST Fri Feb 24 2017

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251200-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-
East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper-
Northern Newton-Southern Jasper-Southern Newton-
312 AM CST Fri Feb 24 2017

This Hazardous Weather Outlook is for portions of central
Louisiana, south central Louisiana, southwest Louisiana, west
central Louisiana, and southeast Texas.

.DAY ONE...Today and Tonight
No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Cooler weather behind a cold front is expected for Saturday and
Sunday morning. Chances of showers and isolated thunderstorms
expected to return by late Sunday through Tuesday. A stronger cold
front is expected to approach the area Wednesday, increasing the
shower and thunderstorm chances further. No hazardous weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ430-432-435-450-452-455-470-472-475-251200-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
312 AM CST Fri Feb 24 2017

This Hazardous Weather Outlook is for portions of Gulf of Mexico.

.DAY ONE...Today and Tonight
Moderate southeast winds yielding Small Craft to Exercise
Caution. No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
A cold front will move through the region Saturday morning,
bringing stronger offshore flow through Saturday. Winds will
become easterly by Sunday, and southerly by Monday, remaining
elevated due to the tight pressure gradient. Chances of showers
and isolated thunderstorms expected to return by late Sunday
through Tuesday. A stronger cold front is expected to approach the
area Wednesday, increasing the shower and thunderstorm chances
further. No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.